MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23862
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).Occupation = unknown.Pma/510(k) number = k122796.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving the knee region, the tip of a cxi support catheter separated.The tip "hooked" and buckled on the way down the superficial femoral artery.The user pulled back the catheter in an attempt to straighten the device, at which time the user felt the catheter hook on the unknown sheath.The user reportedly straightened the device, pulled back the sheath, and reinserted the catheter.The catheter had not been pulled completely out of the patient.Imaging was performed and the user noted that the shape of the device tip was different.The catheter was removed and the tip was found to be separated.The separated device tip was then discovered outside of the patient's body, having been pulled out with the sheath.Another device from the same lot was used to complete the procedure.There was no adverse outcome.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report.As reported, during an unknown procedure involving the knee region, the tip of a cxi support catheter separated.The tip "hooked" and buckled on the way down the superficial femoral artery.The user pulled back the catheter in an attempt to straighten the device, at which time the user felt the catheter hook on the unknown sheath.The user reportedly straightened the device, pulled back the sheath, and reinserted the catheter.The catheter had not been pulled completely out of the patient.Imaging was performed and the user noted that the shape of the device tip was different.The catheter was removed and the tip was found to be separated.The separated device tip was then discovered outside of the patient's body, having been pulled out with the sheath.Another device from the same lot was used to complete the procedure.There was no adverse outcome.Investigation evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.One catheter was provided for investigation.Physical examination of the returned device showed there was no visible biomatter present.Approximately 3mm of the catheter tip was broken.Approximately 3mm of the tip was left on the catheter.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no lot-related complaints received.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.As there are adequate inspection activities established, no related non-conformances, and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.An ifu is provided with this device, which cautions, "catheter manipulation should only occur under fluoroscopy." the customer reported the tip "hooked" and buckled on the way down the superficial femoral artery.If the patient¿s anatomy is tortuous, this could have caused the hooking and buckling.The user then tried to straighten the device by pulling back the sheath and reinserting the catheter.The catheter was not pulled out of the patient.The user then felt the catheter hook on the sheath.The user technique of straightening the device most likely caused the separation of the tip.Therefore, investigation has concluded that a cause for this event can be traced to unintended use error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9759052
Report Number1820334-2020-00477
Device Sequence Number18972630
Product Code KRA
UDI-Device Identifier00827002238626
UDI-Public(01)00827002238626(17)220709(10)9866808
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model NumberG23862
Device Catalogue NumberCXI-2.6-18-65-ANG2
Device Lot Number9866808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/04/2020
Patient Sequence Number1